← Return to Am I the only one that’s in denial?

Discussion
indenial avatar

Am I the only one that’s in denial?

Osteoporosis & Bone Health | Last Active: Oct 1 9:13am | Replies (96)

Comment receiving replies
Profile picture for indenial @indenial

@boneoptimist
Thank you! Those are all very good points. Especially about the insurance. I hadn’t given that much thought. I would qualify for zero co-pay through their Co-pay Assistance program. I had checked into everything, had my Dr send the prescription to them… Then I got cold feet after more research. A few years ago, I had a wrist fracture and now suffering with a T12 compression fracture, so I completely get where you’re coming from. It is very scary. Not to mention painful. Yet I am still deathly afraid of ending up worse off after the Tymlos/ Reclast gains wear off. Rapid bone loss is what scares me more than anything.

Jump to this post


Replies to "@boneoptimist Thank you! Those are all very good points. Especially about the insurance. I hadn’t given..."

@indenial , I might be in a second denial that I will be able to keep my gains more organically, with minimal or no follow up drugs. I think this because I was able to increase my bone density and improve my T scores on my own over 20 months before I even started Tymlos (about 11% increase in BMD in total spine). I'm very hopeful that I will continue to improve slowly, post Tymlos, if I keep up or increase everything I'm doing. I have 13 months left on Tymlos, so I still have time. And everything is dependent on me being able to keep up with my vigorous exercise routine -a bad injury could derail everything. I'm hoping more research might come out to show if exercise and nutrition interventions after stopping Tymlos can keep the gains. It could give us more information (and hope). Fingers crossed!
Keep up the fight Bone Warrior!

@indenial , I also saw this study about various drugs and the loss rate after stopping them. Unfortunately, Tymlos (abaloparatide) is not included. I worry about bone loss and brittle bones from bisphosphonates. My mom did Fosamax, and her jaw was like Swiss cheese. I'm not looking forward to deciding what's after Tymlos if I can't keep my BMD up after ending it.
Here's the study:
https://pmc.ncbi.nlm.nih.gov/articles/PMC8519894/
Hope it's helpful!